Volume 4 (2002)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Other MSP Publications

Bracelets and the Goussarov Filtration of the Space of Knots

Dror Bar-Natan

Geometry & Topology Monographs 4 (2002) 1–12

DOI: 10.2140/gtm.2002.4.1

Abstract

Following Goussarov’s paper “Interdependent Modifications of Links and Invariants of Finite Degree” [Topology 37 (1998) 595–602] we describe an alternative finite type theory of knots. While (as shown by Goussarov) the alternative theory turns out to be equivalent to the standard one, it nevertheless has its own share of intrinsic beauty.

In Memory of Mikhail Nikolaevitch Goussarov

Keywords

bracelets, interdependent modifications, Goussarov, Vassiliev

Mathematical Subject Classification

Primary: 57M27

References
Publication

Received: 26 November 2001
Revised: 17 February 2002
Accepted: 22 July 2002
Published: 19 September 2002

Authors
Dror Bar-Natan
Department of Mathematics
University of Toronto
Toronto
Ontario M5S 3G3
Canada
http://www.math.toronto.edu/~drorbn/